MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM POCT SYSTEM; ROD PUSHER

PRECISION SPINE, INC. REFORM POCT SYSTEM; ROD PUSHER
Model Number 55-IN-0110
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Serious injury - although there was no patient injury or delay to the procedure related to this event, it is being reported as a serious injury due to medical intervention required to remove the broken tip from the patient.Device manufacture date - unknown without lot identification.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2020, "utiilizing" the reform poct system.During normal use of the rod reduction rocker (55-in-0110), the distal end of the instrument broke loose of the shaft and fell into the "paitient".It was retrieved by using a bayonet forcep.No injury to the patient and no real time wasted as a tower reducer was used to finished the job quickly.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2020, utilizing the reform poct system.During normal use of the rod reduction rocker (55-in-0110), the distal end of the instrument broke loose of the shaft and fell into the patient.It was retrieved by using a bayonet forcep.No injury to the patient and no real time wasted as a tower reducer was used to finished the job quickly.
 
Additional Manufacturer Narrative
H3 device evaluation: evaluation with magnification found that there is a thin weld present.Root cause it attributed to the component diameters being too large, resulting in small seam chamfers that did not allow for enough filler weld, resulting in it being buffed off at finishing.Design changes were introduced in effort to prevent recurrence.Review of device history records found (b)(4) pieces of lot: 00075ptr were released for distribution on 10/9/2018 with no deviation or anomalies.Two-year complaint history review (3.24.2018-3.24.2020) found two previous reports of this nature for this lot.Product from this lot will be reworked.

Brand Name
REFORM POCT SYSTEM
Common Device Name
ROD PUSHER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9898115
Report Number3005739886-2020-00013
Device Sequence Number2238381
Product Code LXH
UDI-Device Identifier00840019926546
UDI-Public00840019926546
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55-IN-0110
Device Catalogue Number55-IN-0110
Device Lot Number00075PTR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;